MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. ENCORE HUMERAL SHOULDER STEM; ENCORE REVERSE SHOULDER HUMERAL STEM, PRIMARY, 42MM SHELL, SZ 6X108MM

ENCORE MEDICAL, L.P. ENCORE HUMERAL SHOULDER STEM; ENCORE REVERSE SHOULDER HUMERAL STEM, PRIMARY, 42MM SHELL, SZ 6X108MM
Catalog Number 530-06-108
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Due to the patient being non compliant with the surgeons post- operation orders.Initial revision of hemi arthroplasty to a reverse was a press-fit versus cementing.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the surgeon deemed it to be necessary to revise the patient's shoulder system; the reason the surgeon deemed is necessary was not reported.The in-vivo length of service for the patient's implant was 1.4 months.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for event was reported as patient non compliance with surgeon post operation orders.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ENCORE HUMERAL SHOULDER STEM
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL STEM, PRIMARY, 42MM SHELL, SZ 6X108MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6038233
Report Number1644408-2016-00799
Device Sequence Number13589255
Product Code PHX
UDI-Device Identifier00888912168243
UDI-Public(01)00888912168243
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Catalogue Number530-06-108
Device Lot Number403T1022
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR